Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 15, 2017, 2:25 PM PST for Nye County, Nevada. It took effect at Dec 16, 2017, 7:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 2:25 PM PST (22:25 UTC)
- In effect from
- Dec 16, 2017, 7:00 AM PST
- Expired
- Dec 16, 2017, 2:13 PM PST
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS75 KLKN 152225 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 PM PST Fri Dec 15 2017 NVZ040-041-161230- /O.NEW.KLKN.WI.Y.0030.171216T1500Z-171217T0600Z/ Northwestern Nye County-Northeastern Nye County- 225 PM PST Fri Dec 15 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 AM to 10 PM PST Saturday. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...The strongest winds will occur from late morning through the afternoon. * IMPACTS...Motorists should be prepared for strong winds and difficult driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
827 WWUS75 KLKN 161016 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 216 AM PST Sat Dec 16 2017 NVZ040-041-170430- /O.CON.KLKN.WI.Y.0030.171216T1500Z-171217T0600Z/ Northwestern Nye County-Northeastern Nye County- 216 AM PST Sat Dec 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...The strongest winds will occur from late morning through the afternoon. * IMPACTS...Motorists should be prepared for strong winds and difficult driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
173 WWUS75 KLKN 162213 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 213 PM PST Sat Dec 16 2017 NVZ040-041-162315- /O.CAN.KLKN.WI.Y.0030.000000T0000Z-171217T0600Z/ Northwestern Nye County-Northeastern Nye County- 213 PM PST Sat Dec 16 2017 ...WIND ADVISORY IS CANCELLED... Winds will continue below advisory levels the rest of the afternoon,therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:11 AM PST, 12 hours 14 minutes earlier.
Area forecast discussion, Dec 15, 2:11 AM PST, 12 hours 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 211 AM PST Fri Dec 15 2017 .SYNOPSIS...Increasing clouds later today, with light snow showers tonight across mainly northern and east-central NV. A few flurries linger over eastern NV into Saturday afternoon, then cool and dry Saturday night into next week. Another storm system will impact the region next Wednesday with a little more snow. && .SHORT TERM...Today through Sunday. Some cirrus clouds are moving into northwestern NV early this morning, which will drift southeastward today. Look for clouds to both thicken and lower later today as the ridge breaks down with the approaching cold front. Light snow will begin to move into northwestern Humboldt County shortly before sunset this afternoon, and gradually drift southeast across NV this evening and overnight. Latest guidance has slightly increased the QPF amounts associated with the cold front. At this time most valley locations across northern NV look to see a quarter to a half inch of snow tonight, with central NV valleys locations seeing a trace to a quarter inch of snow. Most mountain areas should see 1-3 inches of snow with this weak system. The trough axis exits southeast Saturday afternoon leaving a cold northerly flow aloft across the region. Expect below normal temperatures across the region Saturday night and Sunday afternoon. .LONG TERM...Northwest flow will be in place at the start of the long term period and a little energy and moisture will be moving through this flow Sunday night through Monday night. Most of the moisture stays to our north but a few showers may occur in very northeastern Nevada during this period. The flow will turn more westerly on Tuesday as the next cold front approaches. Models remain in pretty good sync with this front. One difference compared to 24 hours ago is that the models are bringing the system through a bit earlier, beginning earlier in the morning Wednesday in northwest Nevada and then moving it across the state on Wednesday, along with a period of light snow. This looks to be a cold system from the start and some valleys still looking like they may get an inch or two with this fast moving system. Some stronger west winds possible staying ahead of the front on Wednesday, mainly in higher elevations, though looking sub advisory at this time. After some leftover snow showers on Wednesday night, a cold northerly flow will set up for Thursday. Near normal temperatures at the start of the long term will warm a little above normal by Tuesday in the westerly flow only to drop back down near normal with the frontal passage. && .AVIATION...A cold front will approach the region from the northwest later Friday bringing a band of thicker high and mid- level cloudiness along with the chance of a few brief snow showers to KWMC, KEKO, and KELY later Friday night into early Saturday morning. MVFR CIGS and VIS likely with these showers and possible very temporary IFR conditions. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/90/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.